Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

After getting Mirena inserted, is it normal to have a brownish discharge?

I was thinking maybe the brownish color is from the iodine type cleanser they use before inserting it but I wasn't sure and I am kind of worried.

 
Anonymous

Asked by Anonymous at 3:03 PM on Oct. 24, 2008 in Health

This question is closed.
Answers (3)
  • i just had the Mirena inserted and the doctor told not to be worried about the disgusting looking discharge to follow--and it followed. They use a medicine to make sure the blood from the cervix clots quickly and it's kind of a thick paste. Once it's up there and it mixes with the blood it gets that yucky "OMG what the heck is going on" color. The heat gives it the "something that melted" look. So yeah. Sounds like you're just fine. Anything accompanied by a foul odor, however, should be immediately reported to your ob/gyn.
    gr8tmami

    Answer by gr8tmami at 1:09 PM on Mar. 28, 2009

  • It is normal. After Mirena is inserted your hormone levels change very quickly. I don't have monthlys anymore, it's very light and more like the discharge you described. I wouldn't worry
    Anonymous

    Answer by Anonymous at 3:20 PM on Oct. 24, 2008

  • I have the Mirena and the brown discharge and pimples and complaints from my hubby and and and
    determind

    Answer by determind at 7:50 PM on Oct. 25, 2008